I had my IUD removed on 10/15. I had mirena inserted after the birth of my second child on Jan. 2007. My life has been hell since. I weigh more than I did the day I delivered my son. I am tired all the time, I have horrible mood swings and depression, My fingers and ankles stay swollen and i stay bloated. The day after I had mirena removed, I felt so much better. The swelling in my fingers was going down and I didn't feel that hazy , exhausted feeling. Now, I feel like I am having rebound side effects all over again. Has anyone else experienced this and if so, when will it go away and is there anything I can do to help get my hormones balanced out?
Hi friend! I posted a page back about how some side effects came back on me recently. I want to stress that most of my worst side effects did go away after removal and have stayed away. I am referring to some very specific ones that came back all of a sudden and have caused me some debilitation. I am sorry to see you are going through reoccurance of your side effects. It may be helpful for you to look into estrogen dominance. On the previous page I have posted about this along with our good friend Kabel. The hormone in Mirena can really mess with our hormone balances and this would be worth checking into. My doc always reminds me that it takes at least six months for the body to recover after removal so we can definitely get some "pop up" side effects from this as well. You can get a saliva test done to check your estrogen/progesterone balances so you know if this is what you are dealing with. If you look up Dr. Lee or Dr. Lam they have some great info on this estrogen dominance as well and info on rebalancing your levels if they are out of sorts.
Please post back and do keep us updated as to how you are feeling. Take care friend! HUGS to you!!!!:)
Thanks for the reply. The main side effect that I have noticed that has come back is my fingers swelling up where I can't wear my rings. I have had some mood swings, but that is to be expected I'm sure. I am going to stay away from synthetic hormones for a few months and see how it goes. Do you know how long it takes before you can notice any weight loss after removal? I tried to lose weight while I had the IUD, but I could not lose a pound! Thanks again, I'll keep everyone updated.
Hi friend! I have read that many women have had weight gain as a side effect from Mirena. Since it can take the body quite a long time to recover from Mirena, I would give it at least six months. It is worth checking into the hormone levels, as an unbalance can continue to give us weight gain and prevent weight loss from happening. Cibolina posts some excellent info for you to look into as well. Hopefully, your body will recover quickly and restore the correct balance on its own. Take care friend and do keep us updated! HUGS!!!:)
I had my IUD removed 9/11 after having it for almost 1 year (a year of hell)...The worst of my problems was insomnia, which of course made me tired and moody/depressed along with gaining weight (in mostly in the abdomen), plus foot pain, and incredible hair loss (which I thought was just post-partum but much more extreme than with my first baby). My doctors too said it could not be the IUD even though it all started exactly 2 weeks after I had the Mirena put in. I started seeing a post-partum therapist (who thank heavens had not put me on antidepressants) and I started seeing a naturopath who thought I had adrenal fatigue. So for the last 8 months I had been treating for adrenal fatigue (which is one of the issues the Mirena causes) so I think I would have been in much worse shape if I had not been doing something to help my endocrine system...but I was not getting better to the surprise of therapist/naturopath (I had given up on western doctors)...I finally found this website and was elated to finally have an answer to my problems (and of course furious too)...Since having the mirena removed I've been continuing with natural medicine combining homeopathy and natural supplements (including bio-identical natural hormones treatment) and good diet to treat adrenal fatigue and cleanse the liver of toxins. It has made a world of difference in calming the nervous system and putting hormones back in order. I still am not 100%, but sooooooo much better. I can actually sleep in my own bed again. My naturopath says it takes 3-6 months if not a year to completely cure adrenal fatigue, but within a couple of weeks to a month you could be in working order and able to start gaining your adrenal reserve back. I wish you the best of luck! I hope we are able to get these terrible side effects at least listed in the manufacturer data if not removed from the market and make these idiot doctors take us seriously!!!
Thanks for posting your reply and update! I am so glad to see that you are doing so well! I am so glad you have continued on with the natural medicines and they have helped you feel better! Yeah!! My thoughts and prayers are with you friend for continued healing and a future filled with complete restoration of health! Take care! Big hug to you too!!!!!!!!!!!!!!:)
I am still experieincing symtoms as well. Would you mind providing the name of your natrapath? I have just started a program by Dr. Barbara Hoffman. I am also having a saliva test and more blood work the end of this month. The most bothersome side effect has been the weight gain. I am active and a registered dietitian and nothing I do works, in fact, it makes it worse. I am so frustrated and tired of feeling "not myself".